Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 24, NWS Louisville, KY

April 3, 2014Crawford County, Dubois County, Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2014, 11:15 AM EDT for Crawford County, Dubois County, Perry County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2014, 11:15 AM EDT (15:15 UTC)
Expired
Apr 3, 2014, 11:35 AM EDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Crawford County, IN, Dubois County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WUUS53 KLMK 031515
SVRLMK
INC025-037-123-031535-
/O.NEW.KLMK.SV.W.0024.140403T1515Z-140403T1535Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1135 AM EDT/1035 AM CDT/

* AT 1010 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  SANTA CLAUS...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ENGLISH...KITTERMAN CORNERS...UNIONTOWN...SAINT CROIX...DOOLITTLE
  MILLS...RICEVILLE...ECKERTY...MIFFLIN...TASWELL...GRANTSBURG AND
  BROWNSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3828 8674 3840 8655 3840 8650 3831 8638
      3811 8678 3816 8681 3818 8681 3820 8680
      3820 8681 3821 8682
TIME...MOT...LOC 1515Z 233DEG 50KT 3820 8671

HAIL...1.00IN
WIND...<50MPH

$$

EER
2 follow-up statements
040 
WWUS53 KLMK 031522
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 AM EDT THU APR 3 2014

INC037-031531-
/O.CAN.KLMK.SV.W.0024.000000T0000Z-140403T1535Z/
DUBOIS IN-
1122 AM EDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUBOIS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3840 8655 3840 8650 3831 8638 3817 8667
      3825 8668 3832 8668
TIME...MOT...LOC 1521Z 233DEG 50KT 3825 8662

$$

INC025-123-031535-
/O.CON.KLMK.SV.W.0024.000000T0000Z-140403T1535Z/
PERRY IN-CRAWFORD IN-
1122 AM EDT THU APR 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRAWFORD AND NORTH CENTRAL PERRY COUNTIES UNTIL 1135 AM EDT/1035 AM
CDT/...

AT 1019 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ENGLISH...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ENGLISH...DOOLITTLE MILLS...RICEVILLE...ECKERTY...MIFFLIN...
TASWELL...GRANTSBURG AND BROWNSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3840 8655 3840 8650 3831 8638 3817 8667
      3825 8668 3832 8668
TIME...MOT...LOC 1521Z 233DEG 50KT 3825 8662

HAIL...1.00IN
WIND...<50MPH

$$

EER
251 
WWUS53 KLMK 031533
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 AM EDT THU APR 3 2014

INC025-123-031543-
/O.EXP.KLMK.SV.W.0024.000000T0000Z-140403T1535Z/
PERRY IN-CRAWFORD IN-
1133 AM EDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
NORTH CENTRAL PERRY COUNTIES WILL EXPIRE AT 1135 AM EDT/1035 AM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3840 8655 3840 8650 3831 8638 3817 8667
      3825 8668 3832 8668
TIME...MOT...LOC 1533Z 233DEG 50KT 3835 8645

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:57 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 3, 9:57 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 AM EDT Thu Apr 3 2014

...Forecast Update...
Issued at 957 AM EDT Thu Apr 3 2014

Have been updating the grids frequently as waves of showers and
scattered thunderstorms move through.  Have decided to add Dubois
County to the Flood Watch.  Additional showers and storms have moved
through already this morning and yet another area of showers and
storms is about to move in.  Also, FFG numbers have lowered and are
actually lower in Dubois County than in some of the counties
previously under the watch.  We called Dubois County and there are
no water problems as of yet.

Have also generally increased PoPs for the next several hours as
convection comes in from the west.  This afternoon may turn out
wetter than originally thought.  We should still see a break this
evening, though, before the squall line moves in after midnight.

.SHORT TERM (Now through Friday)...
Issued at 320 AM EDT Thu Apr 3 2014

...Unsettled period to continue through Friday morning...

Still a complicated forecast, with models not handling current
situation well and showing different scenarios for the next 36
hours, as far as how/where convection develops. Ironically, the
coarser-resolution GFS actually has handled the overnight convection
the best, with a strip across southern IN, and heavier precip across
the southwest forecast area, with a lull in between. Will lean this
way early, but go more with pattern recognition for the rest of the
period.

What we do know is that the atmosphere will be very moist this
period, with precipitable waters roughly 2 standard deviations above
normal. We know this with how efficient these cells have been at
producing rains.  The Simpson and Carroll county mesonet sites have
measured ~1.6" of rain in the last 6 hours. The cause for these
rains have been different, but available moisture was roughly the
same. We also know we have a frontal boundary in the vicinity to
provide a focus for storm development, at least this morning.
Current indications are that this front should lift northward into
our southern Indiana counties by Noon. That said, it should have
been there already, but convection yesterday and early this morning
has kept it from moving. Expect this to change once this wave of
convection going on now wanes.

For the above reasons will keep rain coverage at scattered to
numerous through the day. Still think we should see some pauses
during the day, but no confidence in timing those just yet, and will
fine tune with frequent updates. Though model soundings are not
showing it just yet, would not be surprised to see a cap aloft
develop as a more organized develops closer to the cold front well
west of our area later this afternoon. Assuming this thinking holds,
we should see that line move through here late tonight/early Friday.
Time of day still warrants playing down the severe threat, though
wind fields are impressive. Will continue to mention the damaging
wind threat along with isolated tornadoes and hail.

Behind the line, and as clouds scatter out during the day, we should
see some gusty winds Friday. The cold front will not clear through
until later in the afternoon, so highs should be in the upper
60s/around 70 for most of the area. Cannot rule out a thin line of
gusty showers developing along this front, but as with the rest of
this forecast, a lot will depend on how meso-scale features
develop...so stay tuned.

One last thing to consider...the flood threat. As mentioned above,
storms early this morning have been able to dump a bit of rain.
After collaboration with my northern neighbors, have decided to go
with a flood watch for a few of the northern counties. Rains last
night from dual pol estimates peaked in the 2-3 inch range, and this
matches up well with some of the available online private weather
stations up there. Highest forecast QPF for this period lies up
there, in the 1.5-2" range. We have had a bit of rain down south so
far this morning, but would expect a more progressive line of storms
down there later tonight to limit further accumulations.

.LONG TERM (Friday Night through Wednesday)...
Issued at 300 AM EDT Thu Apr 3 2014

The 500mb synoptic pattern over the CONUS late Friday will feature
an deep occluded vertically stacked cyclone over Michigan, with
broad troughing over the desert southwest. By late Sunday, a part of
a split flow pattern across the plains, this southern trough will
move out across the Texas Panhandle. This southern trough will later
bring rain to the Lower Ohio Valley Monday through early Tuesday.

Expect mostly clear skies late Friday through Saturday. Gusty
northwest winds late Friday will diminish pretty rapidly by early
Saturday and become northerly as surface ridging over the
Mississippi Valley moves towards the Commonwealth. Friday night
through Sunday will feature seasonably cool temperatures, with lows
early Saturday well down into the upper 30s. Sunday temperatures
will warm a bit into the 60s after highs Saturday only reaching the
upper 50s.

As the afore-mentioned southern stream 500mb trough moves towards
the southern plains, guidance has remained consistent in forecasting the
development of surface low pressure near the western Gulf Coast
early Sunday. The GFS is similar to the ECMWF in sharpening the
upper trough over southern Illinois by late Monday. In response, low
pressure will deepen as it moves north northeast right over central
Kentucky during the afternoon. This forecast track and development,
occurring west of the Appalachians is a bit unusual, but much of the
extended guidance has now latched onto this solution.

Should this verify, expect a widespread cool rain for much of the
entire area beginning across the south very early Monday morning,
and overspreading the entire state by Monday afternoon. Widespread
rainfall totals will quite likely exceed at least one half inch.
Easterly winds early Monday will become light and then switch to the
west once the surface low tracks north into Indiana/Ohio.

Lows early Monday will range from near 40 north to closer to 50
along our Tennessee Border. Highs Monday will stay in the 50s.

Once low pressure exits to our northeast late Monday, additional
energy digging south of an amplifying ridge across the Rockies will
serve to reinforce a baggy 500mb trough that will linger over the
Mississippi Valley Tuesday and even into early Wednesday. This
lingering trough to our west will keep temperatures cool and our
weather potentially unsettled, with scattered light showers
lingering Monday might through late Tuesday. Cool temperatures in
the 50s are anticipated for both Tuesday and Wednesday afternoons.

&&

.AVIATION (12Z TAF Update)...
Updated at 650 AM EDT Thu Apr 3 2014

Have a pretty solid band of rain/storms approaching SDF/LEX this
hour and pulling away from BWG. Warm front in the region as well as
upstream storm system should allow for continued storms this
morning. Still think we will see a break in storms, with more
showery precip as system to our northwest weakens and forces some
subsidence across the region. Airmass is juicy enough for showers at
any time. For later tonight, we should see a line of storms come
through. Have timing first at KSDF around Midnight then a little
later at KBWG/KLEX. Otherwise, winds will gust from the south today
and then shift late in the period at SDF to WSW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Friday morning FOR KYZ032.

IN...FLOOD WATCH through Friday morning FOR INZ076>079-083-092.

&&

Update.........13
Short Term.....RJS
Long Term......JSD
Aviation.......RJS
Hazardous weather outlook, Apr 3, 3:40 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EDT THU APR 3 2014

INZ076>079-092-KYZ032-040745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...BEDFORD
340 AM EDT THU APR 3 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONT LIFTING INTO THE REGION TODAY WILL COMBINE WITH
PLENTY OF AVAILABLE MOISTURE TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS TODAY. LIGHTNING AND HEAVY RAINS ARE THE MAIN
THREATS.

A STRONGER AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
BRIEF HEAVY RAINFALL...LOCALIZED DAMAGING WINDS...HAIL...AND EVEN
AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL
DAYBREAK FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT
THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ083-084-089>091-KYZ023>031-033>043-045>049-053>057-061>067-
070>078-081-082-040745-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
340 AM EDT THU APR 3 2014 /240 AM CDT THU APR 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONT LIFTING INTO THE REGION TODAY WILL COMBINE WITH
PLENTY OF AVAILABLE MOISTURE TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS TODAY. LIGHTNING AND HEAVY RAINS ARE THE MAIN
THREATS.

A STRONGER AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
BRIEF HEAVY RAINFALL...LOCALIZED DAMAGING WINDS...HAIL...AND EVEN
AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER
DAYBREAK FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT
THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS/JSD

In the hours before

Special weather statement, Apr 3, 8:39 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 AM EDT THU APR 3 2014

INZ076-077-031310-
ORANGE IN-WASHINGTON IN-
839 AM EDT THU APR 3 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAOLI...AND MOVING NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND NICKEL
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  WOODLAWN GROVE AND SYRIA...
  PUMPKIN CENTER AND BROMER...
  CLAYSVILLE AND LEIPSIC...
  SALTILLO AND CAMPBELLSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8621 3862 8608 3846 8656 3858 8664
      3869 8645 3869 8632 3873 8631 3874 8630
      3877 8628 3877 8624 3878 8623
TIME...MOT...LOC 1239Z 241DEG 37KT 3856 8652

EER
Special weather statement, Apr 3, 9:03 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 AM EDT THU APR 3 2014

INZ076-077-084-090>092-031335-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
903 AM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 900 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
PAOLI TO ENGLISH TO 8 MILES SOUTHEAST OF ENGLISH...AND MOVING EAST AT
55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SALEM...
  ENGLISH...
  LIVONIA AND HARDINSBURG...
  BECKS MILL AND ROSEBUD...
  CENTRAL BARREN AND SHORTS CORNER...
  HARRISTOWN AND CANTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3867 8600 3851 8591 3836 8587 3823 8640
      3835 8648 3849 8652
TIME...MOT...LOC 1303Z 251DEG 46KT 3849 8637 3838 8635
          3828 8631

EER
Special weather statement, Apr 3, 10:02 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 AM EDT THU APR 3 2014

INZ078-079-092-031430-
CLARK IN-JEFFERSON IN-SCOTT IN-
1002 AM EDT THU APR 3 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF SCOTTSBURG...AND MOVING EAST
AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  MARYSVILLE AND OTISCO...
  NABB AND LEXINGTON...
  CHELSEA AND NEW WASHINGTON...
  SALUDA AND PAYNESVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3881 8553 3857 8542 3851 8587 3852 8587
      3854 8587 3855 8585 3858 8585 3858 8588
      3863 8588
TIME...MOT...LOC 1402Z 253DEG 41KT 3857 8579

EER
Special weather statement, Apr 3, 10:05 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT THU APR 3 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1005 AM EDT THU APR 3 2014 /905 AM CDT THU APR 3 2014/

...LINE OF STRONG TO SEVERE STORMS POSSIBLE TONIGHT THEN BREEZY ON
FRIDAY...

A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS THIS
AFTERNOON...ON ITS WAY TO LAKE MICHIGAN FRIDAY MORNING. A LINE
OF STORMS IS FORECAST TO ORGANIZE AHEAD OF A COLD FRONT TRAILING
SOUTHWEST OF THIS LOW...AND THIS LINE WILL PUSH THROUGH THE
REGION LATE TONIGHT AND EARLY FRIDAY MORNING. WHEREAS THE TIME OF
DAY IS NOT CONDUCIVE TO WIDESPREAD SEVERE WEATHER...SOME LOCALIZED
DAMAGING WIND GUSTS ARE POSSIBLE IN THE STRONGER STORMS ALONG THIS
LINE. OTHER THREATS WILL BE HEAVY RAINFALL...SMALL HAIL...AND
ISOLATED BRIEF TORNADOES.

NOW IS THE TIME TO MAKE SURE YOUR NOAA WEATHER RADIO IS WORKING
PROPERLY. STAY TUNED FOR UPDATES TODAY AND TONIGHT.

BEHIND THE RAINS FRIDAY MORNING...WINDS WILL GUST FROM THE
SOUTHWEST BETWEEN 30 AND 40 MPH AND THEN BECOME WESTERLY DURING
THE AFTERNOON.

13
Special weather statement, Apr 3, 10:34 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 AM EDT THU APR 3 2014

INZ083-031505-
DUBOIS IN-
1034 AM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF WINSLOW TO 8 MILES SOUTHEAST OF WINSLOW TO DALE...AND MOVING
NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  HUNTINGBURG AIRPORT AND JOHNSBURG...
  MALTERSVILLE AND HAYSVILLE...
  SAINT MARKS AND SAINT ANTHONY...
  THALES AND MENTOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8668 3827 8668
      3825 8676 3825 8679 3824 8680 3819 8695
      3820 8707
TIME...MOT...LOC 1434Z 240DEG 46KT 3851 8708 3834 8707
          3818 8705

EER
Special weather statement, Apr 3, 11:06 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT THU APR 3 2014

INZ076-083-084-089-031535-
CRAWFORD IN-DUBOIS IN-ORANGE IN-PERRY IN-
1106 AM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
JASPER TO 12 MILES NORTHEAST OF SANTA CLAUS TO 6 MILES EAST OF SANTA
CLAUS...AND MOVING NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  FRENCH LICK MUNICIPAL AIRPORT AND FRENCH LICK...
  ABYDEL AND YOUNGS CREEK...
  BRAXTONS SIDING AND WOODLAWN GROVE...
  MAHAN CROSSING AND STAMPERS CREEK...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3867 8633 3853 8630 3853 8631 3845 8631
      3831 8637 3812 8680 3814 8681 3818 8681
      3820 8680 3821 8683 3824 8682 3847 8684
TIME...MOT...LOC 1506Z 239DEG 49KT 3839 8671 3829 8671
          3818 8674

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:48 PM EDTSpecial Weather StatementLMKWashington32 min
Apr 2, 10:33 PM EDTSpecial Weather StatementLMKScott47 min
Apr 2, 11:10 PM EDTSpecial Weather StatementLMKScott30 min
Apr 2, 11:42 PM EDTSpecial Weather StatementLMKJefferson28 min
Apr 3, 3:28 AM EDTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more31 hr
Apr 3, 6:49 AM EDTRiver Flood WarningLMKJefferson, Scott25 hr
Apr 3, 7:40 AM EDTSpecial Weather StatementLMKCrawford, Harrison, Orange, Washington30 min
Apr 3, 7:48 AM EDTSpecial Weather StatementLMKDubois32 min
Apr 3, 8:00 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison, Scott, Washington30 min
Apr 3, 8:13 AM EDTSpecial Weather StatementLMKDubois32 min
Apr 3, 8:39 AM EDTSpecial Weather StatementLMKOrange31 min
Apr 3, 9:03 AM EDTSpecial Weather StatementLMKWashington32 min
Apr 3, 10:02 AM EDTSpecial Weather StatementLMKScott28 min
Apr 3, 10:34 AM EDTSpecial Weather StatementLMKDubois31 min
Apr 3, 11:06 AM EDTSpecial Weather StatementLMKCrawford, Orange29 min
Apr 3, 11:35 AM EDTSpecial Weather StatementLMKCrawford, Scott, Washington30 min
Apr 3, 12:17 PM EDTSpecial Weather StatementLMKClark, Jefferson33 min
Apr 3, 3:52 PM EDTAreal Flood WarningLMKJefferson, Scott, Washington6 hr
Apr 3, 5:11 PM EDTAreal Flood WarningLMKCrawford, Harrison, Scott, Washington6 hr
Apr 3, 6:28 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.